MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, 14V LI-ION BATTERY CLIP SET; VENTRICULAR (ASSIST) BYPASS
Model Number 2865
Medical Device Problem Codes Corroded (1131); Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the patient was on vacation in jamaica, they experienced a connect power alarm even when two fully charged batteries were connected.Via a phone support, the patient exchanged their system controller and cleaned the contacts, but the issue could not be resolved.Further investigation showed that there was some corrosion on the contacts of the battery clip.No information was available about the root cause of the corrosion.Per the ventricular assist device (vad) coordinator advice, the patient organized some sandpaper and removed the corrosion which resolved the alarms.Once the patient returns from vacation, they were to present to the implanting center for a battery clip exchange.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of power cable disconnect alarms due to corrosion on the contacts of the 14v battery clips was unable to be confirmed.The 14v battery clip was not returned for analysis and no log files nor images were submitted for review.Additional information provided on 07mar2024 stated no information regarding the clips could be provided.A root cause for the reported event was unable to be conclusively determined through this analysis.The device history records for the heartmate 14v battery clip were unable to be reviewed due to no lot number being provided.Heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ and heartmate 3 instructions for use section 7 ¿ ¿alarms and troubleshooting¿ under ¿guidelines for power cable connectors¿ explain how to properly connect and disconnect power cable connectors, including how to tighten the connector nut.Additionally, these sections address how to properly interpret and troubleshoot all system alarms, including power cable disconnect alarms.Heartmate 3 instructions for use section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ addresses how to properly use the 14v battery clip.Heartmate 3 patient handbook section 6 "caring for the equipment" describes how to care for and clean all equipment, including the 14v battery clip.This includes cleaning the metal battery contacts and the interior contacts of battery clips monthly to ensure the best possible performance.Additionally, section 10 entitled ¿safety checklists¿ instructs users to regularly inspect their accessories ¿ including their battery clips ¿ for damage, and to replace any equipment that appears damaged or worn.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, 14V LI-ION BATTERY CLIP SET
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18941554
Report Number2916596-2024-01464
Device Sequence Number8381185
Product Code DSQ
UDI-Device Identifier00813024010715
UDI-Public(01)00813024010715
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number2865
Device Catalogue Number2865
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown